Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 1998, 1:11 PM EDT for Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1998, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 19, 1998, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMLB 191712
SVRMLB
FLC127-191800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
111 PM EDT SUN JUL 19 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VOLUSIA COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 200 PM EDT
* AT 109 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES EAST OF DELEON SPRINGS.. MOVEMENT WAS
NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTERN SECTIONS OF THE DAYTONA BEACH/ORMOND BEACH AREA BY 120 PM
OTHER STRONG STORMS WHICH COULD BECOME SEVERE WERE ALSO LOCATED NEAR
ORANGE CITY...DELAND AND 2 MILES WEST OF ORMOND BY THE SEA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EDT SUN JUL 19 1998 SHOWERS AND A FEW ISO TSRAB BREAKING OUT ACROSS MANY AREAS OF THE FA. ACTIVTIY ALONG COAST FROM VERO S IS ASSOCIATED WITH THE C BRZ WHILE ACTIVITY ACROSS N SXNS ASSOCIATED WITH AN AREA OF ENHANCED LLVL MOISTURE...LIKELY A RESULT OF LLVL CONVG ABOVE BL. SHORT TERM...ACTIVITY WILL CONTINUE TO INCREASE OVER THE REGION. ACTIVITY OVER S COASTAL SECTIONS WILL BEGIN TO MOVE INLAND WHILE ELSHWHERE ACTIVTY WILL MOVE IN A GENERAL W TO NW DIRECTION. FOR TONIGHT...SHOWERS AND STORMS ENDING LATE OVER C AND N INTERIOR SECTIONS. OTHERWISE PC SKIES. MIGHT BE A SLIGHT CHANCE OF A LATE NIGHT SHOWER EXTRM S COASTAL SECTIONS. TOMMOROW...WITH RIDGE AXIS MOVING N INTO NC FLA...C BRZ SHOULD FORM EARLY ACROSS THE REGION. BOUNDARY SHOULD PROPAGATE INLAND RELATIVELY QUICKLY...ESPECIALLY FROM THE CAPE S. POPS OVERALL WILL BE LOWER TODAY...SUGGEST 20/30% FROM BREVARDX S. 30 TO 40% INTERIOR. BEST COLLISION OF BOUNDARIES WILL BE OVER WC FLA LATE IN DAY. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:01 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 44 min |
| Jul 19, 2:40 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.